Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

Citalopram HBR and Lorazepam

I was prescribed Citalopram HBR 20 mg and lorazepam 0.5mg for two weeks.. I have never taken any drugs before, and yesterday for the first time I took these medicines. Today when I woke up, I was restless, dizzy and felt like vomiting.. I was so irritable and did not know what to do. I guess I was having anxiety.. The doctor had told me that the meds might show some side effects for a couple of days.. I was ok once I stood under shower, and let myself cool down. Are the dosage prescribed for me normal? I am afraid if I get addicted to them, because my doctor has asked me to return after two weeks. Will I stop functioning if I don't take these medicines in the future?
2 Responses
1042487 tn?1275283499
Hello there,

you are experiencing Citalopram's side effects. It is normal to feel like you do for a week or so sometimes 2 weeks when starting an antidepressant. They should quickly vanish.

Now about the addiction. You must now that the usual treatment with antidepressant is 6 months and yes you will be addicted and will find it hard to quit. The other medication you were given is a benzodiazepine and they are one of the most addicting drugs you can get. They are supposed to be used for occasional anxiety eg panic attack or occasional insomnia or other more less common usage. If you take the lorazepam everyday you will become very addicted and will have no choice to take it everyday to avoid any withdrawal symptoms. Then when you will want to quit it you will have to taper off it very very slowly. those are extremely long to quit.

I can't tell you if you will stop functioning without those meds in the future. Some people take them for life and other people use it for the time they work until they get better and stop using them. My recommendation is to follow you doctor's advices and go for the 6 month usual treatment and see if you get better. One way to maybe cure the problem to the root rather than masking the symptoms is psychotherapy. You might want to try it so your treatment is really effective.

Best of luck,
M4
Avatar universal
Thank you.. I too felt psychotherapy helped me better. I now feel it is better not to take both of them :)
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.